Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2019, 11:11 PM EDT for Brooks County, Colquitt County, Thomas County, Georgia. It was in force for 79 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2019, 11:11 PM EDT (03:11 UTC)
- Expired
- Mar 27, 2019, 12:30 AM EDT
- In force
- 79 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brooks County, GA, Colquitt County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:12 PM EDT | HAIL 1 | 4 N Pavo, GA | REPORT OF HAIL FROM THE PAVO AREA. |
| Mar 26, 11:21 PM EDT | HAIL 1 | Dixie, GA | PUBLIC ESTIMATED HAIL RANGING FROM DIME TO QUARTER SIZE IN THE DIXIE AREA. |
| Mar 26, 11:35 PM EDT | HAIL 1 | Sand Hill, GA | SOCIAL MEDIA PICTURE OF ACCUMULATING HAIL FROM THE SAND HILL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WUUS52 KTAE 270311
SVRTAE
GAC027-071-275-270430-
/O.NEW.KTAE.SV.W.0069.190327T0311Z-190327T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1111 PM EDT TUE MAR 26 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Thomas County in south central Georgia...
Brooks County in south central Georgia...
Southeastern Colquitt County in south central Georgia...
* Until 1230 AM EDT.
* At 1111 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Pavo to 8 miles southeast of
Boston, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Quitman, Moultrie, Pavo, Morven, Berlin, Barwick, Dixie, Barney,
Grooverville, Autreyville, Oaklawn, Pidcock, Nankin, Empress,
Brooks Co A/p, Blue Springs and Hollis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3094 8344 3080 8345 3078 8346 3077 8345
3075 8348 3071 8346 3064 8347 3066 8377
3113 8378 3107 8356 3105 8354 3105 8350
3104 8349 3103 8347 3095 8343
TIME...MOT...LOC 0311Z 314DEG 15KT 3105 8375 3069 8372
HAIL...1.00IN
WIND...<50MPH
$$
42-DVD3 follow-up statements
139
WWUS52 KTAE 270326
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1126 PM EDT TUE MAR 26 2019
GAC275-270336-
/O.CAN.KTAE.SV.W.0069.000000T0000Z-190327T0430Z/
Thomas GA-
1126 PM EDT TUE MAR 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3094 8344 3080 8345 3078 8346 3077 8345
3075 8348 3071 8346 3064 8347 3066 8374
3112 8374 3109 8363 3105 8354 3105 8350
3104 8349 3103 8347 3095 8343
TIME...MOT...LOC 0326Z 307DEG 14KT 3106 8369 3065 8368
$$
GAC027-071-270430-
/O.CON.KTAE.SV.W.0069.000000T0000Z-190327T0430Z/
Brooks GA-Colquitt GA-
1126 PM EDT TUE MAR 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR BROOKS AND SOUTHEASTERN COLQUITT COUNTIES...
At 1126 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Pavo to 11 miles southwest of
Quitman, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Quitman, Pavo, Morven, Berlin, Barwick, Dixie, Barney, Grooverville,
Oaklawn, Pidcock, Nankin, Empress, Brooks Co A/p, Blue Springs and
Hollis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3094 8344 3080 8345 3078 8346 3077 8345
3075 8348 3071 8346 3064 8347 3066 8374
3112 8374 3109 8363 3105 8354 3105 8350
3104 8349 3103 8347 3095 8343
TIME...MOT...LOC 0326Z 307DEG 14KT 3106 8369 3065 8368
HAIL...1.00IN
WIND...<50MPH
$$
42-DVD986
WWUS52 KTAE 270359
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1159 PM EDT TUE MAR 26 2019
GAC071-270409-
/O.CAN.KTAE.SV.W.0069.000000T0000Z-190327T0430Z/
Colquitt GA-
1159 PM EDT TUE MAR 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLQUITT COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3094 8344 3080 8345 3078 8346 3077 8345
3075 8348 3071 8346 3064 8347 3066 8369
3104 8365 3103 8357 3105 8357 3105 8350
3104 8349 3103 8347 3095 8343
TIME...MOT...LOC 0359Z 297DEG 11KT 3104 8360 3063 8359
$$
GAC027-270430-
/O.CON.KTAE.SV.W.0069.000000T0000Z-190327T0430Z/
Brooks GA-
1159 PM EDT TUE MAR 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR BROOKS COUNTY...
At 1159 PM EDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Pavo to 10 miles south of
Quitman, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Quitman, Morven, Dixie, Nankin, Barney, Empress, Brooks Co A/p and
Blue Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3094 8344 3080 8345 3078 8346 3077 8345
3075 8348 3071 8346 3064 8347 3066 8369
3104 8365 3103 8357 3105 8357 3105 8350
3104 8349 3103 8347 3095 8343
TIME...MOT...LOC 0359Z 297DEG 11KT 3104 8360 3063 8359
HAIL...1.00IN
WIND...<50MPH
$$
42-DVD940
WWUS52 KTAE 270420
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1220 AM EDT WED MAR 27 2019
GAC027-270430-
/O.EXP.KTAE.SV.W.0069.000000T0000Z-190327T0430Z/
Brooks GA-
1220 AM EDT WED MAR 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR BROOKS COUNTY WILL EXPIRE AT
1230 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3094 8344 3080 8345 3078 8346 3077 8345
3075 8348 3071 8346 3064 8347 3066 8369
3104 8365 3103 8357 3105 8357 3105 8350
3104 8349 3103 8347 3095 8343
TIME...MOT...LOC 0420Z 314DEG 15KT 3098 8353 3057 8352
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:18 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 26, 9:18 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
918 PM EDT Tue Mar 26 2019
.UPDATE...
The current forecast remains on track with no significant changes
from the near term section below.
&&
.PREV DISCUSSION [740 PM EDT]...
.NEAR TERM [Through Tonight]...
18 UTC surface analysis shows an inverted trough moving through
South Carolina. In addition to the sharp wind shift/speed increase
across the trough axis, it also shows up well in visible satellite
imagery on the leading edge of a more agitated Cu field compared to
the more stable field out ahead to the southwest. The main synoptic
cold front is well to the SE of the region, across Central Florida.
Aloft, vapor imagery shows a large upper low moving through Western
Tennessee heading for our region. Analysis data from earlier at 12
UTC showed very cool temperatures associated with this upper low,
and as this low moves closer to our region, expect mid level
temperatures to drop considerably.
The forecast tonight with respect to rain across much of the area
tonight is well agreed among the models. Strong vertical lift ahead
of the upper low and the increasing moisture field from the NE will
result in much of South Georgia and North Florida getting rain. What
is a little more uncertain is whether thunderstorms accompany this
system. The afternoon guidance seems to be a little more unstable
than previous runs, so will continue mention of thunderstorms in the
forecast.
As to any strong/severe storm potential - the concern would be for
hail, probably less than 1 inch in diameter. A couple of model
solutions suggest that in addition to unusually low freezing levels
(7kft), SBCAPE prior to 03z could peak around 800 J/kg. This seems a
little too aggressive, with the mean of the hi-res guidance
suggesting SBCAPES less than 250 J/kg. Given that instability will
be fairly low, despite the steep lapse rates, can't rule out the
possibility of some small hail in the more vigorous storms in the
evening. It does, however, seem unlikely that a storm would reach
severe limits.
Model guidance is in good agreement that showers and storms should
exit the region in the 09-12z Wednesday time frame, and as such,
have a quick end to PoPs north to south at that time. Temperatures
overnight should drop into the low to mid 50.
.SHORT TERM [Wednesday Through Thursday Night]...
In the upper levels a shortwave will move through the Peninsula
tomorrow morning. A ridge will build into the region by tomorrow
afternoon. At the surface high pressure will move into the region by
tomorrow afternoon. Northeasterly winds will bring cool, dry air
into the region. POPs will be near zero. Skies will be sunny and
clear. Lows will be in the 40s. Highs will be in the 60s tomorrow
and in the lower to mid 70s on Thursday.
.LONG TERM [Friday Through Tuesday]...
In the upper levels a shortwave will move through on Friday night
into Saturday. On Sunday a deep trough will move through the Eastern
U.S. with nearly zonal flow or slight troughing over the region. At
the surface high pressure will be over the region until the next
front approaches on Sunday. A Gulf Low will keep rain chances
elevated early next week. POPs will be low until the front
approaches on Sunday. POPs will be 50 to 60 percent on Sunday then
30 to 40 percent early next week. Lows will be in the 40s and 50s.
Highs will be in the 60s and 70s.
.AVIATION...
[Through 00Z Thursday]
Scattered SHRA and TSRA expected at TLH/ABY/VLD starting as soon
as 01z and continuing to around 09z. MVFR conditions are possible
with these storms. Thereafter, MVFR cigs should persist at most
terminals until 13-15Z. Winds N-NE increase with gusts around 20
kts.
.MARINE...
Northwesterly winds will increase tonight. A Small Craft Advisory
has been issued for winds over 20 knots. Northeasterly winds will be
moderate tomorrow afternoon through Thursday. A wet pattern will
return on Sunday and continue through early next week.
.FIRE WEATHER...
Drier air will advance into the area, with minimum RH values in the
low-mid 20s across much of the area. 20 ft winds will also be
elevated tomorrow, although the timing of these two conditions may
not quite sync up. KBDI values in AL are low and GA fuel moistures
remain above 6%, so no red flag conditions are anticipated there.
In Florida, however, have a fire weather watch up for possible red
flag conditions in the eastern Panhandle tomorrow. Conditions
may be possible further east as well, though we're anticipating
storms tonight in the Big Bend, which would knock down the ERC values
there. Because of the elevated winds, dispersions will also be high
tomorrow.
.HYDROLOGY...
There is another chance for rain tonight then dry weather is
expected until the next system approaches on Sunday. A wet pattern
is expected early next week. Rainfall totals over the next seven
days are one inch or less. All local rivers are below action stage
at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 54 68 44 75 48 / 60 0 0 0 0
Panama City 55 69 48 71 53 / 20 0 0 0 0
Dothan 50 66 41 72 47 / 30 0 0 0 0
Albany 51 64 42 71 47 / 80 0 0 0 0
Valdosta 53 66 44 73 48 / 70 0 0 0 0
Cross City 56 69 47 74 50 / 60 10 0 0 0
Apalachicola 55 70 49 71 54 / 20 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 9 AM EDT /8 AM CDT/ Wednesday through
Wednesday evening for Calhoun-Coastal Bay-Coastal Gulf-
Holmes-Inland Bay-Inland Gulf-Jackson-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Wednesday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
UPDATE...LF
NEAR TERM...Godsey
SHORT TERM...McD
LONG TERM...McD
AVIATION...LF
MARINE...McD
FIRE WEATHER...Nguyen
HYDROLOGY...McDIn the hours before
Local storm report, Mar 26, 10:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 PM EDT TUE MAR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 2 ENE MINNESOTA 31.32N 83.88W
03/26/2019 E1.00 INCH COLQUITT GA TRAINED SPOTTER
REPORT OF QUARTER SIZE HAIL FROM JUST EAST
OF DOERUN.
&&Local storm report, Mar 26, 10:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 PM EDT TUE MAR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 2 NNE TICKNOR 31.35N 83.92W
03/26/2019 E0.70 INCH WORTH GA FIRE DEPT/RESCUE
REPORT OF DIME SIZE HAIL FROM FAR SOUTHERN
WORTH COUNTY.
&&Special weather statement, Mar 26, 11:01 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1101 PM EDT TUE MAR 26 2019 GAZ146-158-159-270345- Brooks GA-Colquitt GA-Thomas GA- 1101 PM EDT TUE MAR 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS... NORTHWESTERN BROOKS AND SOUTH CENTRAL COLQUITT COUNTIES UNTIL 1145 PM EDT... At 1101 PM EDT, Doppler radar was tracking a strong thunderstorm near Pavo, or 10 miles south of Moultrie, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pavo, Morven, Berlin, Barwick, Barney, Autreyville, Enon and Hollis. LAT...LON 3103 8385 3112 8373 3097 8344 3079 8367 TIME...MOT...LOC 0301Z 313DEG 14KT 3103 8374 11-NGUYEN
Local storm report, Mar 26, 11:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 PM EDT TUE MAR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 1 W AUTREYVILLE 31.06N 83.78W
03/26/2019 E0.25 INCH COLQUITT GA PUBLIC
PHOTO OF SMALL HAIL ACCUMULATED IN SOUTHERN
COLQUITT COUNTY.
&&Local storm report, Mar 26, 11:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 PM EDT TUE MAR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 3 NNW CRESTWOOD 31.51N 83.98W
03/26/2019 E0.25 INCH WORTH GA BROADCAST MEDIA
PHOTO OF SMALL HAIL FROM NEAR THE SYLVESTER
AREA.
&&Special weather statement, Mar 26, 11:06 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1106 PM EDT TUE MAR 26 2019
FLZ019-GAZ158>160-270345-
Madison FL-Brooks GA-Lowndes GA-Thomas GA-
1106 PM EDT TUE MAR 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON...
SOUTHWESTERN LOWNDES...EAST CENTRAL THOMAS AND SOUTHWESTERN BROOKS
COUNTIES UNTIL 1145 PM EDT...
At 1106 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 8 miles west of Quitman, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Quitman, Boston, Pidcock, Dixie, Lovett, Nankin, Grooverville,
Empress, Cherry Lake, Brooks Co A/p, Hamburg and Oaklawn.
LAT...LON 3049 8348 3059 8360 3064 8360 3065 8361
3066 8369 3077 8383 3088 8373 3072 8332
TIME...MOT...LOC 0306Z 301DEG 16KT 3077 8370
11-NGUYENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:56 PM EDT | Special Weather Statement | TAE | Colquitt | 49 min |
| Mar 26, 9:57 PM EDT | Special Weather Statement | TAE | Worth | 48 min |
| Mar 26, 10:31 PM EDT | Special Weather Statement | TAE | Colquitt | 44 min |
| Mar 26, 10:33 PM EDT | Special Weather Statement | TAE | Thomas | 42 min |
| Mar 26, 10:34 PM EDT | Special Weather Statement | TAE | Colquitt | 41 min |
| Mar 26, 10:38 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 52 min |
| Mar 26, 11:01 PM EDT | Special Weather Statement | TAE | Brooks | 44 min |
| Mar 26, 11:06 PM EDT | Special Weather Statement | TAE | Brooks | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.